Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 65, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 2, 2025, 2:56 PM MDT for Lincoln County, New Mexico. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2025, 2:56 PM MDT (20:56 UTC)
- Expired
- Jul 2, 2025, 4:00 PM MDT
- In force
- 64 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Lincoln County, NM
The radar
The Holloman AFB radar (KHDX), 74 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
042
WGUS55 KABQ 022056
FFWABQ
NMC027-030000-
/O.NEW.KABQ.FF.W.0065.250702T2056Z-250703T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
256 PM MDT Wed Jul 2 2025
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
The Salt burn scar in...
Southeastern Lincoln County in central New Mexico...
* Until 600 PM MDT.
* At 256 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain over the Salt Burn Scar. Up to 0.75 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
Excessive rainfall over the burn scar will impact Fence Canyon, Snow
Canyon, Bear Canyon and Turkey Spring Canyon as well as Highway 70
and the Rio Ruidoso through Ruidoso Downs. Impacts may also occur
downstream of Ruidoso Downs along the Rio Ruidoso. The debris flow
can consist of rock, mud, vegetation and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding in and around the Salt Burn
Scar.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of areas in and around
the Salt Burn Scar.
* Some locations that will experience flash flooding include...
Ruidoso, Ruidoso Downs, Glencoe, San Patricio, Hondo, Tinnie and
Hollywood.
This includes Highway 380 near Mile Marker 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks, streams and ditches
in the Salt Burn Scar. Severe debris flows can also be anticipated
across roads. Roads and driveways may be washed away in places. If
you encounter flood waters, climb to safety.
&&
LAT...LON 3343 10545 3343 10539 3337 10513 3334 10513
3336 10525 3341 10538 3340 10542 3331 10558
3331 10565 3333 10563
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
ANM2 follow-up statements
468
WGUS75 KABQ 022102
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
302 PM MDT Wed Jul 2 2025
NMC027-030000-
/O.CON.KABQ.FF.W.0065.000000T0000Z-250703T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NM-
302 PM MDT Wed Jul 2 2025
...FLASH FLOOD WARNING FOR THE SALT BURN SCAR REMAINS IN EFFECT
UNTIL 6 PM MDT THIS EVENING FOR SOUTHEASTERN LINCOLN COUNTY...
At 302 PM MDT, emergency management reported thunderstorms producing
heavy rain over the Salt Burn Scar. Up to 0.75 inches of rain have
fallen. Flash flooding is already occurring. Local infrastructure is
diverting water into residences.
Excessive rainfall over the burn scar will impact Fence Canyon, Snow
Canyon, Bear Canyon and Turkey Spring Canyon as well as Highway 70
and the Rio Ruidoso through Ruidoso Downs. Impacts may also occur
downstream of Ruidoso Downs along the Rio Ruidoso. The debris flow
can consist of rock, mud, vegetation and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding in and around the Salt Burn Scar.
SOURCE...Emergency management reported.
IMPACT...Life threatening flash flooding of areas in and around
the Salt Burn Scar.
Some locations that will experience flash flooding include...
Ruidoso, Ruidoso Downs, Glencoe, San Patricio, Hondo, Tinnie and
Hollywood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks, streams and ditches
in the Salt Burn Scar. Severe debris flows can also be anticipated
across roads. Roads and driveways may be washed away in places. If
you encounter flood waters, climb to safety.
&&
LAT...LON 3343 10545 3343 10539 3337 10513 3334 10513
3336 10525 3341 10538 3340 10542 3331 10558
3331 10565 3333 10563
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
ANM648
WGUS75 KABQ 022200
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
400 PM MDT Wed Jul 2 2025
NMC027-022210-
/O.CAN.KABQ.FF.W.0065.000000T0000Z-250703T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NM-
400 PM MDT Wed Jul 2 2025
...FLASH FLOOD WARNING FOR THE SALT BURN SCAR IS CANCELLED FOR
SOUTHEASTERN LINCOLN COUNTY...
The heavy rain has ended. Flood waters have receded. Flash flooding
is no longer expected to pose a threat. Please continue to heed any
remaining road closures.
&&
LAT...LON 3343 10545 3343 10539 3337 10513 3334 10513
3336 10525 3341 10538 3340 10542 3331 10558
3331 10565 3333 10563
$$
ANMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 12:35 PM MDT, 2 hours 21 minutes earlier. Its key messages:
- Updated at 1136 AM MDT Wed Jul 2 2025
- Monsoon moisture remains over much of northern and central New Mexico through Thursday, allowing for greater coverage of showers and thunderstorms each afternoon and evening. These will be efficient rain producing storms which will increase the risk of heavy rainfall and flash flooding, mainly over area burn scars.
- Drier air sweeps in by the Fourth of July holiday and Saturday, limiting the development of showers and thunderstorms before rain chances rise Sunday going into early next week.
Area forecast discussion, Jul 2, 12:35 PM MDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 1235 PM MDT Wed Jul 2 2025 ...New SHORT TERM, LONG TERM, AVIATION, FIRE WEATHER... .KEY MESSAGES... Updated at 1136 AM MDT Wed Jul 2 2025 - Monsoon moisture remains over much of northern and central New Mexico through Thursday, allowing for greater coverage of showers and thunderstorms each afternoon and evening. These will be efficient rain producing storms which will increase the risk of heavy rainfall and flash flooding, mainly over area burn scars. - Drier air sweeps in by the Fourth of July holiday and Saturday, limiting the development of showers and thunderstorms before rain chances rise Sunday going into early next week. && .SHORT TERM... (This evening through Thursday night) Issued at 1136 AM MDT Wed Jul 2 2025 An inverted trough over the area is forecast to lift northeast out of NM overnight and be replaced with increasing southwest flow aloft as a Pacific low, currently over southern CA per the latest water vapor, fills and moves east into AZ. Drier air aloft rotating around the Pacific low will overtake the area Thursday and result in increased moisture convergence. This, along with more favorable veering wind profiles, instability generated by daytime heating and added forcing from the shortwave trough (formerly the Pacific low) will add up to increased chances for storms, with some possibly becoming strong. Burn scar flash flooding will still be a concern Thursday, but will hold off on a flash flood watch for now given initial storm motion will be cross-basin on the HPCC scar and forcing will be less impressive further south near the Ruidoso area scars. A few storms may linger after sunset Thursday evening across eastern NM where favorable low level inflow will reside. && .LONG TERM... (Friday through Tuesday) Issued at 1136 AM MDT Wed Jul 2 2025 PWATs will trend down dramatically on Independence Day as a drier airmass moves in behind the departing shortwave trough and a Monsoon high builds over NM through the holiday weekend. Expect a significant downtrend in daily rounds of storms Fri/Sat, with a few storms possible from the Sangre De Cristos east and south toward Clayton, Tucumcari and Clovis where sufficient moisture will remain. The Monsoon high is forecast to strengthen to near 595dam at 500mb over NM this weekend and will correlate with high temperatures rising to a few degrees above average most areas. PWATs will be back on the uptrend from early through mid next week as the upper high moves slowly westward, away from NM and low level moisture works northwest across the area under the upper high circulation. As a result, rounds of daytime heating triggered convection will be back on the uptrend, favoring the mountains during the afternoon hours and nearby highlands and valleys during the late afternoon and evening hours. Temperatures will generally be a few degrees above average across central and western NM next week under the influence of the upper high. && .AVIATION... (18Z TAFS) Issued at 1136 AM MDT Wed Jul 2 2025 VFR conditions prevail and are forecast to persist through the TAF period across western NM, with moisture across eastern NM leading to periods of MVFR conditions in low stratus. Shorter-lived IFR conditions are possible at KLVS overnight. Scattered to numerous showers and storms today will mostly likely impact KGUP, KROW and KTCC, but probabilities are too low to include at other TAF sites. MVFR conditions will accompany showers and storms today, with potential for strong/erratic wind gusts across western NM. && .FIRE WEATHER... Issued at 1136 AM MDT Wed Jul 2 2025 Critical fire weather conditions are not forecast through at least the next seven days. Good chances for wetting showers and storms will continue through Thursday and then get mostly shut-down on Fri/Sat as drier air moves in from the west and the Monsoon high builds over the region. Hotter conditions will prevail from late weekend through the middle of next week under the influence of the Monsoon high. Chances for wetting storms will be back on the uptrend during the late weekend through mid week period as moisture gets drawn into the Monsoon high circulation. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 62 87 59 90 / 30 30 20 0 Dulce........................... 48 83 46 86 / 30 70 20 5 Cuba............................ 56 81 54 85 / 50 70 30 0 Gallup.......................... 52 82 49 86 / 60 70 20 0 El Morro........................ 53 79 52 83 / 60 70 20 0 Grants.......................... 53 82 52 88 / 40 70 20 0 Quemado......................... 57 79 55 83 / 60 70 30 10 Magdalena....................... 61 80 61 87 / 40 70 20 5 Datil........................... 55 76 56 83 / 70 70 20 10 Reserve......................... 54 84 51 90 / 70 70 20 10 Glenwood........................ 57 88 56 93 / 70 70 20 20 Chama........................... 47 78 45 80 / 30 70 30 10 Los Alamos...................... 59 79 58 83 / 40 70 40 5 Pecos........................... 55 79 56 84 / 40 70 30 5 Cerro/Questa.................... 54 81 53 83 / 20 70 20 10 Red River....................... 45 70 45 74 / 30 70 30 20 Angel Fire...................... 41 73 42 77 / 20 70 30 20 Taos............................ 52 83 50 85 / 20 70 20 10 Mora............................ 47 77 50 82 / 30 70 30 10 Espanola........................ 60 88 59 92 / 40 60 20 0 Santa Fe........................ 59 81 58 85 / 50 70 20 0 Santa Fe Airport................ 59 85 58 89 / 40 60 20 0 Albuquerque Foothills........... 67 88 66 92 / 40 60 30 0 Albuquerque Heights............. 66 89 64 94 / 40 50 20 0 Albuquerque Valley.............. 65 91 64 96 / 40 50 20 0 Albuquerque West Mesa........... 67 89 66 94 / 40 50 20 0 Belen........................... 64 91 63 95 / 40 50 20 0 Bernalillo...................... 65 91 64 95 / 40 50 20 0 Bosque Farms.................... 63 90 62 95 / 40 50 30 0 Corrales........................ 66 91 65 95 / 40 50 20 0 Los Lunas....................... 65 90 63 95 / 40 50 30 0 Placitas........................ 63 86 63 90 / 40 60 20 0 Rio Rancho...................... 66 89 65 94 / 40 50 20 0 Socorro......................... 67 90 66 97 / 50 60 20 0 Sandia Park/Cedar Crest......... 57 82 57 85 / 40 60 30 0 Tijeras......................... 59 83 59 88 / 40 60 30 0 Edgewood........................ 55 82 55 87 / 40 60 30 0 Moriarty/Estancia............... 54 83 53 88 / 40 60 30 0 Clines Corners.................. 55 77 56 83 / 30 60 30 0 Mountainair..................... 57 81 56 86 / 50 70 20 0 Gran Quivira.................... 57 81 56 86 / 50 70 20 5 Carrizozo....................... 61 82 62 89 / 50 70 30 5 Ruidoso......................... 54 73 57 81 / 50 70 30 20 Capulin......................... 54 78 53 82 / 20 40 30 20 Raton........................... 54 83 54 87 / 20 50 30 20 Springer........................ 57 84 56 89 / 20 50 30 10 Las Vegas....................... 54 79 54 86 / 30 70 30 5 Clayton......................... 61 83 61 90 / 20 20 30 10 Roy............................. 59 80 58 88 / 20 40 30 5 Conchas......................... 64 86 64 95 / 30 40 30 0 Santa Rosa...................... 62 82 62 91 / 30 40 30 0 Tucumcari....................... 62 83 64 93 / 30 30 30 0 Clovis.......................... 63 82 65 93 / 50 30 30 5 Portales........................ 63 83 65 94 / 50 40 30 5 Fort Sumner..................... 63 84 64 95 / 30 30 30 0 Roswell......................... 67 85 68 96 / 50 40 20 0 Picacho......................... 62 81 61 90 / 50 70 30 5 Elk............................. 57 79 59 87 / 60 70 30 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flood Watch until 8 PM MDT this evening for NMZ226. && SHORT TERM...11 LONG TERM....11 AVIATION...11
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:02 AM MDT | Flood Watch | ABQ | Lincoln | 14 hr |
Nearby
Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.